March 28-31 2019 • METRO TORONTO CONVENTION CENTRE

Faculty - Christine Felstead

Christine Felstead has successfully married her twin passions for yoga and running to develop something unique, tested and effective: a yoga program designed specifically for runners. Christine pioneered the development of Yoga for Runners and today is the leading authority on the practice. She presents at international conferences and has appeared in numerous publications. Through her best-selling DVDs, The Essentials: Beginner Program and Intermediate Program, and her teacher training program her work has spread globally. Her much anticipated book, Yoga for Runners was released in Fall 2013

Mandala

Book into Sessions run by Christine Felstead

Effective Cueing: A Teachers’ Intensive

Effective cueing gets students inside their bodies, elicits the desired action in a pose, speaks to everyone in the room, builds seamless flow through transitions, and energetically creates harmony and unison in a class. Verbal cueing is considered the first step in "adjustments"—minimizing the need for hands-on work in the class. Christine will share her 18+ years of teaching, being a yoga student, and training yoga teachers through this teacher’s intensive comprising three components: lecture; yoga practice, led by Christine to demonstrate the principles covered; and group assignment to create and present a short sequence.

THURSDAY MARCH 28

11:00 AM - 6:00 PM (6 HRS)

BOOK SESSION

Happy Shoulders

Is your yoga practice relieving or contributing to shoulder imbalance? This class looks at the devilish yoga poses that can make all the difference to a sustainable and healthy practice. An all-too-common effect of yoga’s repetitive nature results in muscular imbalances in the shoulders and upper back. This class includes a self-assessment, isolated strength work for the weak muscles, and targeted strength work to put the upper body on the road to balance and health.

FRIDAY MARCH 29

6:00 PM - 8:00 PM (2 HRS)

BOOK SESSION

Yoga for Runners: Hips & Hamstrings

Tight hips and hamstrings are the result of lifestyle factors, both sedentary and athletically active ways. This leads to reduced flexibility and strength in the hip joints, as well as pain and discomfort in knees, lower back, and even shoulders. This workshop will examine tightness versus weakness of the hips and hamstrings, and examine the interplay between them in movement. A hips and hamstrings asana practice, integrating both strength and mobility, will leave your body moving with greater ease and fluidity.

SATURDAY MARCH 30

8:00 AM - 10:00 AM (2 HRS)

BOOK SESSION

Stability Flow

The key to effective and safe movement, on or off the mat, is stability. Following a warm up for isolated muscle groups, this class will explore movement through an asana sequence that focuses on stability and strength. We will examine all available ranges of motion in joints, while moving and challenging proprioceptive boundaries. This work is particularly helpful for those with hypermobility or wanting to improve their balance and overall strength.

SATURDAY MARCH 30

3:15 PM - 5:15 PM (2 HRS)

BOOK SESSION

Muscle Mass and Aging

Is your practice helping you maintain muscle mass? Sometime in our 30s, we can start to lose muscle mass and function. As we age, the muscle loss increases, and leads to difficulty with basic, functional movements and an eventual increase in falls or fractures. The key to maintaining independence, mobility, and confidence is to retain/regain muscle mass by including resistance and strength training. This class will work on specific muscle groups that need to remain strong to enable good posture, balance, and optimum mobility. This will improve our yoga practice while creating greater ease in everyday activities.

SUNDAY MARCH 31

11:30 AM - 1:30 PM (2 HRS)

BOOK SESSION

Yoga for Runners: Feet, Ankles, Knees

This class examines the feet, ankles, and knees. Problems in any one of these joints directly affects our movement, and indirectly contributes to imbalances through the hips, spine, and upper body. Our work will identify weaknesses, muscular imbalances, joint mobility, as well as related corrective actions. We will also review the anatomy of each joint, work on specific, isolated exercises, and practice a yoga sequence integrating this work into our movement.

SUNDAY MARCH 31

4:30 PM - 6:30 PM (2 HRS)

BOOK SESSION